Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 7, NWS Corpus Christi, TX

March 22, 2011Duval County, Webb County, Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 22, 2011, 5:12 AM CDT for Duval County, Webb County, Texas. It took effect at Mar 22, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 5:12 AM CDT (10:12 UTC)
In effect from
Mar 22, 2011, 12:00 PM CDT
Expired
Mar 22, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Duval County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS84 KCRP 221012
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 AM CDT TUE MAR 22 2011

...RED FLAG WARNING ISSUED FOR WEBB AND DUVAL COUNTIES...

.A TROUGH OF LOW PRESSURE ACROSS WEST TEXAS AND DEVELOPING LOW
PRESSURE ACROSS THE GREAT PLAINS WILL RESULT IN BREEZY TO WINDY
CONDITIONS TODAY ACROSS PORTIONS OF SOUTH TEXAS. DESPITE HAVING
SOUTHEAST WINDS...AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED
TO FALL TO BETWEEN 25 AND 30 PERCENT THIS AFTERNOON DUE TO DRIER
AIR MIXING TO THE SURFACE ALONG WITH VERY WARM TO HOT
TEMPERATURES. ALTHOUGH SUSTAINED WINDS MAY REMAIN BELOW THE 25 MPH
CRITERION...GUSTS ARE LIKELY TO FREQUENTLY REACH 30 MPH WHICH MAY
RESULT IN RED FLAG CONDITIONS ACROSS THE WARNED AREA.

TXZ239-240-221815-
/O.NEW.KCRP.FW.W.0007.110322T1700Z-110323T0000Z/
WEBB-DUVAL-
512 AM CDT TUE MAR 22 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

SOUTHEAST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS TO 30 MPH ARE
EXPECTED TO DEVELOP BY AND THROUGH THIS AFTERNOON. AFTERNOON
RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 25 AND 30 PERCENT
ACROSS WEBB AND DUVAL COUNTIES. BY EARLY EVENING THE STRONGER
WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THIS AFTERNOON THAT COULD INADVERTENTLY CAUSE
WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR
WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES
IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS
CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE
NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

HART
1 follow-up statement
428 
WWUS84 KCRP 221654
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1154 AM CDT TUE MAR 22 2011

...RED FLAG WARNING ISSUED FOR WEBB AND DUVAL COUNTIES...

.A TROUGH OF LOW PRESSURE ACROSS WEST TEXAS AND DEVELOPING LOW
PRESSURE ACROSS THE GREAT PLAINS WILL RESULT IN BREEZY TO WINDY
CONDITIONS TODAY ACROSS PORTIONS OF SOUTH TEXAS. DESPITE HAVING
SOUTHEAST WINDS...AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED
TO FALL TO BETWEEN 25 AND 30 PERCENT THIS AFTERNOON DUE TO DRIER
AIR MIXING TO THE SURFACE ALONG WITH VERY WARM TO HOT
TEMPERATURES. ALTHOUGH SUSTAINED WINDS MAY REMAIN BELOW THE
25 MPH CRITERION...GUSTS ARE LIKELY TO FREQUENTLY REACH 25 TO 30
MPH WHICH MAY RESULT IN RED FLAG CONDITIONS ACROSS THE WARNED
AREA.

TXZ239-240-230000-
/O.CON.KCRP.FW.W.0007.110322T1700Z-110323T0000Z/
WEBB-DUVAL-
1154 AM CDT TUE MAR 22 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

SOUTHEAST WINDS OF 15 TO 25 MPH WITH FREQUENT GUSTS TO 25 TO 30
MPH ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. AFTERNOON
RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 25 AND 30 PERCENT
ACROSS WEBB AND DUVAL COUNTIES. BY EARLY EVENING THE STRONGER
WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THIS AFTERNOON THAT COULD INADVERTENTLY CAUSE
WILDFIRES. AVOID THE USE OF WELDING OR GRINDING EQUIPMENT NEAR
WEEDS...GRASS AND DRY BRUSH. IN ADDITION...AVOID PARKING VEHICLES
IN TALL...DRY GRASS AND WEEDS THAT COULD BE IGNITED. DO NOT TOSS
CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE
NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

AK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 4:52 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 22, 4:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT TUE MAR 22 2011

.SHORT TERM (TODAY THROUGH WEDNESDAY)...BIGGEST FORECAST CHALLENGE
TODAY WILL BE WIND POTENTIAL ACROSS S TX AS MID/UPPER LEVEL TROUGH
MOVES INTO ROCKIES. NWP INDICATES STRONG LLJ OVER CWA EARLY THIS
MORNING AND KCRP VAD WIND PROFILE VERIFIES THIS WITH 50 KT CORE
LOCATED 3 TO 5K FT OFF THE SURFACE. LLJ SHOULD WEAKEN SLIGHTLY BY
SUNRISE BUT STILL ANTICIPATING GUSTY WINDS THIS MORNING AND
CONTINUING THROUGH THE AFTERNOON AS JET MIXES TO SURFACE. HAVE
ISSUED WIND ADVISORY FOR 3 SOUTHERN COASTAL COUNTIES AS NUMEROUS
GUSTS TO AROUND 40 MPH DURING PEAK DAYTIME HEATING SHOULD OCCUR.
SECOND ISSUE FOR TODAY WILL BE MAX TEMPS AS VALUES SHOULD BE
WARMER THAN YESTERDAY DUE TO WARMER H85 TEMPS AND DRIER AIR BEING
ABLE TO MIX TO SURFACE /ESPECIALLY ACROSS WESTERN ZONES/. WENT A
FEW DEGREES ABOVE WARMEST GUIDANCE TODAY...AGAIN ESPECIALLY ACROSS
WESTERN ZONES WHERE STATISTICAL OUTPUT IS LIKELY TO UNDERESTIMATE
AMOUNT OF DRIER AIR MIXING TO SURFACE. LLJ REDEVELOPS TONIGHT BUT
PROG TO BE WEAKER. WENT ABOVE GUIDANCE FOR LOWS TONIGHT DUE TO
ELEVATED SOUTH WINDS AND STRATUS DEVELOPMENT. LIGHTER WINDS
EXPECTED WED AS FLOW ALOFT BECOMES MORE ZONAL WITH ABOVE NORMAL
TEMPS PREVAILING.
&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE GFS/ECWMF PROG
UPPER DISTURBANCES TO MOVE ACRS THE CENTRAL CONUS THROUGH THE PERIOD
EXCEPT FOR A SYSTEM MOVG ACRS THE SRN PLAINS/TX LATE IN THE PERIOD
WITH THE GFS/ECMWF CONVERGING TOWARD A LATE SUNDAY/MONDAY PERIOD
ACRS THE SRN PLAINS/TX. THE FOREGOING IS CONDUSIVE TO A PERSISTENT
ONSHORE FLOW DRG THE PERIOD. BASED ON TIMING OF DISTURBANCES MOVG
ACRS THE CNTRL CONUS...ANTICIPATE BREEZY/WINDY CONDITIONS AT LEAST
OVER THE SERN CWA THURSDAY/FRIDAY WITH SCEC CONDITIONS OVER THE
COASTAL WATERS DRG THAT TIME. THE GFS SOUNDINGS SUGGEST THAT STRONG
CIN WILL PERSIST. YET...THE GFS PROGS SPORATIC LOW PCPN OVER THE CWA
DRG THE PERIOD. OWING TO PW VALUES APPROACHING 1.5 INCHES AT SOME
LOCATIONS BY THE WEEKEND...ANTICIPATE ISOLD WEAK BOUNDARY LAYER
SHOWERS SAT/SUNDAY CONFINED TO THE NERN CWA. IN RESPONSE TO THE LATE
SUNDAY/MONDAY UPPER SYSTEM...A COLD FRONT IS PROGD TO ENTER THE CWA.
CONCUR WITH THE GFS SOLN WITH REGARD TO THE SFC PATTERN. THE GFS
MOVES THE FRONT INTO THE CWA MONDAY. OWING TO EXPECTED MSTR
CONVERGENCE...ANTICIPATE ISOLD SHOWER ACTIVITY AREAWIDE MONDAY. WITH
REGARD TO TEMPS...FCSTG PERSISTENCE EARLY IN THE PERIOD WITH A
SLIGHT DECREASE IN MAX TEMPS SAT/SUN OWING TO INCREASED PW VALUES
FOLLOWED BY COOLER CONDITIONS AFTER FROPA MONDAY.
&&

.MARINE...ELEVATED WINDS THIS MORNING ACROSS THE SOUTHERN OPEN
WATERS MAY FLIRT WITH SMALL CRAFT ADVISORY CRITERIA BEFORE
WEAKENING THIS AFTERNOON. STRONGER AND GUSTIER WINDS LIKELY ACROSS
SOUTHERN BAYS AND WATERWAYS BY MID/LATE MORNING AND THROUGH THE
AFTERNOON AND THUS SCA ISSUED FOR THOSE LOCATIONS TODAY. LIGHTER
WINDS BUT STILL AT SCEC LEVELS LIKELY TONIGHT AND WEDNESDAY.
&&

.FIRE WEATHER...VERY LOW MINIMUM RELATIVE HUMIDTY VALUES LIKELY
THIS AFTERNOON ACROSS BRUSH COUNTRY AND RIO GRANDE PLAINS. THIS
COMBINED WITH GUSTY SOUTH/SOUTHEAST WINDS WILL GREAT AN ELEVATED
TO DANGEROUS FIRE DANGER POTENTIAL TODAY. RED FLAG WARNING TO BE
ISSUED FOR WEBB AND DUVAL COUNTIES WHERE STRONG WIND GUSTS AROUND
30 MPH ARE LIKELY TO OCCUR WHEN RELATIVE HUMIDITIES ARE THE
LOWEST. RFW PRODUCT TO CONTAIN MORE DETAILS.
&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  68  81  69  82  /  10  10  10  10  10
VICTORIA          84  67  83  66  83  /  10  10  10  10  10
LAREDO            95  70  94  71  91  /  10  10  10  10  10
ALICE             88  68  87  67  87  /  10  10  10  10  10
ROCKPORT          80  69  77  70  76  /  10  10  10  10  10
COTULLA           92  64  91  68  90  /  10  10  10  10  10
KINGSVILLE        86  69  86  69  85  /  10  10  10  10  10
NAVY CORPUS       79  69  78  69  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: DUVAL...WEBB.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS.

&&

RH/79...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Mar 21, 3:37 PM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT MON MAR 21 2011

TXZ229>234-239>247-222045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
337 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ELEVATED FIRE DANGER THREAT WILL EXIST THIS AFTERNOON AND EARLY
EVENING ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS DUE TO THE
COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND BREEZY SOUTHEAST
WINDS. THE FIRE DANGER THREAT WILL GRADUALLY DIMINISH THROUGH THE
EVENING AS RELATIVE HUMIDITY VALUES INCREASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE DANGER CONDITIONS ARE LIKELY ON TUESDAY WITH CONDITIONS
APPROACHING RED FLAG CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-222045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
337 PM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PRESSURE GRADIENT IS EXPECTED TO TIGHTEN TONIGHT AS LOW
PRESSURE DEVELOPS EAST OF THE ROCKIES. A SMALL CRAFT ADVISORY IS
IN EFFECT FOR THE SOUTHERN NEARSHORE AND SOUTHERN OFFSHORE WATERS
BEGINNING LATE TONIGHT AS SOUTHEAST WINDS INCREASE TO AROUND 20
KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE SOUTHERN NEARSHORE
AND SOUTHERN OFFSHORE WATERS THROUGH LATE TUESDAY MORNING.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS ON
TUESDAY AS SOUTHEAST WINDS INCREASE TO 20 TO 25 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AK/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:53 AM CDTWind AdvisoryCRPKleberg, Nueces, San Patricio13 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.